MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 11.9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 11.9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100611
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the event was reported via the sterling study, a 35-year-old female patient with a history of hypertension (not controlled) and migraines, underwent coil embolization of a ruptured left internal carotid artery (ica) aneurysm with hunt & hess grade 2, modified rankin scale (mrs) score 0 on (b)(6) 2022.The dimension of the aneurysm was as follows: height 7mm, dome 5.7mm, maximum aneurysm diameter 7mm, neck size 1.0mm, and dome-to-neck ratio of 5.7mm.The parent vessel diameter was 4.5mm.Per the case report form (crf) and clinical database, the coil embolization was performed with the following three (3) cerenovus coils: a 6mm x 11.9cm micrusframe 10 (mfr100611 / 30686618), a 5mm x 10cm galaxy g3 (gly120510 / 30670811) and a 4mm x 6cm galaxy g3 xsft (glx120406 / 30370441).The coils were delivered and implanted via a concomitant excelsior® sl-10® microcatheter (stryker).In the opinion of the principal investigator, the treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported study device deficiencies or intraoperative complications.The patient subsequently underwent aneurysm retreatment on (b)(6) 2022 due to a residual neck using a surpass flow diverter.Modified raymond-roy classification score following retreatment was class i: complete obliteration.There were no reported intraoperative complications or aneurysm rupture.The patient was discharged to home on 14-nov-2022 with an mrs = 0.An unscheduled visit was made on (b)(6) 2022 but no details are currently available.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30686618) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.No determination of causes and possible contributing factors could be made.As a result, the investigation will be closed.Aneurysm recanalization is a condition requiring additional intervention or retreatment or can be reasonably expected to result in medical or surgical intervention, including hospitalization.Furthermore, the relationship of the study device to the reported aneurysm recanalization cannot be excluded.Thus, the event is considered serious and mdr reportable.This file will be reassessed if new information becomes available.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00866, 3008114965-2022-00867, and 3008114965-2022-00868.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, a 35-year-old female patient with a history of hypertension (not controlled) and migraines, underwent coil embolization of a ruptured left internal carotid artery (ica) aneurysm with hunt & hess grade 2, modified rankin scale (mrs) score 0 on (b)(6) 2022.The dimension of the aneurysm was as follows: height 7mm, dome 5.7mm, maximum aneurysm diameter 7mm, neck size 1.0mm, and dome-to-neck ratio of 5.7mm.The parent vessel diameter was 4.5mm.Per the case report form (crf) and clinical database, the coil embolization was performed with the following three (3) cerenovus coils: a 6mm x 11.9cm micrusframe 10 (mfr100611 / 30686618), a 5mm x 10cm galaxy g3 (gly120510 / 30670811) and a 4mm x 6cm galaxy g3 xsft (glx120406 / 30370441).The coils were delivered and implanted via a concomitant excelsior® sl-10® microcatheter (stryker).In the opinion of the principal investigator, the treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported study device deficiencies or intraoperative complications.The patient subsequently underwent aneurysm retreatment on (b)(6) 2022 due to a residual neck using a surpass flow diverter.Modified raymond-roy classification score following retreatment was class i: complete obliteration.There were no reported intraoperative complications or aneurysm rupture.The patient was discharged to home on (b)(6) 2022 with an mrs = 0.An unscheduled visit was made on (b)(6) 2022 but no details are currently available.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 09-jan-2023.[additional information]: on 09-jan-2023, additional information was received.The information confirmed that the third cerenovus coil was incorrectly documented as 4mm x 8cm galaxy g3 xtrasoft through a data entry error.The correct coil size is 4mm x 6cm galaxy g3 xtrasoft.The coils did remain within the aneurysm sac.There was no evidence of coil compaction.The reason for the retreatment was the patient received a standard of care magnetic resonance angiography (mra) on post-operative day 2 (pod #2), after the original procedure that showed evidence of filling of the neck and the body of the aneurysm.Although the post-procedural angiographic run for index treatment showed completion occlusion of the aneurysm, based on the mra findings, the principal investigator (pi) decided to perform another digital subtraction angiography (dsa) on (b)(6) 2022 to examine.This showed residual filling of the neck in addition to some filling in the coil interstices.Based on this profile, he decided to re-treat with a surpass device.The information indicated the following, ¿we have defined the reasons for retreatment as, "residual neck" and "other, recurrence of aneurysm.¿ regarding the % of aneurysm occlusion when the recanalization was diagnosed, the response received was, ¿we rated the aneurysm as raymond-roy class iiia with a central core open to flow upon diagnosis on the dsa on (b)(6) 2022.¿ the patient was not symptomatic as a result of the recanalization.Modified information was also received on 09-jan2-2023.The retreatment of target aneurysm was updated in the case report form (crf) from ¿no¿ to ¿yes.¿ reason for "retreatment of target aneurysm" has also been updated in the case report form (crf) to "recurrence of aneurysm".This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00866, 3008114965-2022-00867, and 3008114965-2022-00868.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 6MM X 11.9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16078062
Report Number3008114965-2022-00866
Device Sequence Number12302035
Product Code KRD
UDI-Device Identifier10886704077855
UDI-Public10886704077855
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberMFR100611
Device Catalogue NumberMFR100611
Device Lot Number30686618
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER); GALAXY G3 5MM X 10CM; GALAXY G3 XSFT 4MM X 6CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American